How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3343
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
36528250
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

Can retinal hemorrhage be a complication of wet AMD, and if

This answer was rated:

Can retinal hemorrhage be a complication of wet AMD, and if so, how often? Can repeated intraviteal injections of avastin cause retinal hemorrhage in a patient on Plavix and aspirin for a recent TIA? Trust answer will come from a retinologist or ophthalmologist.
Hello and thanks for your question. I am an ophthalmologist and am familiar with these intravitreal injections. While it is logical to assume that having one or more if these injections while on an anticoagulant could lead to intraretinal hemorrhage, it is in fact quite rare. A research article published just a couple of months ago invent journal Retina documented a rare incidence of hemorrhagic complications from intravitreal Avastin injections in those patients currently on anticoagulation. This is the link to the web address that displays the abstract for that study if you are interested: http://mobile.journals.lww.com/retinajournal/_layouts/oaks.journals.mobile/abstractviewer.aspx?year=2010&issue=10000&article=00005. Does that help address your question? Do you have any further questions or concerns I can help you with? I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter. I would also be happy to continue to answer any more aquestions you have until we have resolved your concern.
Also, any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated.
My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must be examined by your doctor.
Dr. Dan B. and other Eye Specialists are ready to help you

Sorry that didn't appear.

Here's the reference:

Mason, John O III MD; Frederick, Paul A BS; Neimkin, Michael G BS; White, Milton F Jr MD; Feist, Richard M MD; Thomley, Martin L MD; Albert, Michael A Jr MD

Retina . 30(9):1386-1389, October 2010.

Hope that's helpful.

Related Eye Questions